Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 17, NWS Cheyenne, WY

November 2, 2015Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 2, 2015, 1:16 PM MST for Albany County, Carbon County, Wyoming. It took effect at Nov 2, 2015, 9:00 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2015, 1:16 PM MST (20:16 UTC)
In effect from
Nov 2, 2015, 9:00 PM MST
Expired
Nov 3, 2015, 1:26 AM MST
In force
4 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS75 KCYS 022016
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
116 PM MST MON NOV 2 2015

...HIGH WIND WARNING FOR THE ARLINGTON AREA ON INTERSTATE 80
BETWEEN LARAMIE AND RAWLINS TONIGHT INTO TUESDAY MORNING...

.SOUTHWEST WINDS WILL INCREASE MARKEDLY THIS EVENING ALONG 
INTERSTATE 80 NEAR ARLINGTON OVER EASTERN CARBON COUNTY...AND THE
STRONG WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS
TUESDAY. WINDS WILL GUST NEAR 60 MPH AT TIMES. 

THESE WINDS WILL CREATE STRONG CROSSWINDS FOR VEHICULAR TRAFFIC
ON INTERSTATE 80 AROUND ARLINGTON...MAKING TRAVEL POTENTIALLY
HAZARDOUS...ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES.

WYZ110-031200-
/O.UPG.KCYS.HW.A.0014.151103T0400Z-151103T1500Z/
/O.NEW.KCYS.HW.W.0017.151103T0400Z-151103T1500Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
116 PM MST MON NOV 2 2015

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...9 PM THIS EVENING THROUGH 8 AM TUESDAY

* WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...STRONG CROSSWINDS ACROSS INTERSTATE 80 NEAR ARLINGTON
  CREATING DANGEROUS DRIVING CONDITIONS. INCREASED BLOWOVER RISK
  FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RUBIN
2 follow-up statements
619 
WWUS75 KCYS 030436
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
936 PM MST MON NOV 2 2015

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE ARLINGTON AND ELK
MOUNTAIN AREAS ON INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS
TONIGHT AND TUESDAY MORNING...

.SOUTHWEST WINDS WILL INCREASE LATE THIS EVENING ALONG INTERSTATE
80 THROUGH THE ARLINGTON AND ELK MOUNTAIN AREAS. THE STRONG WINDS
WILL CONTINUE THROUGH EARLY TUESDAY MORNING. WINDS WILL GUST NEAR
60 MPH AT TIMES.

WYZ110-031500-
/O.CON.KCYS.HW.W.0017.000000T0000Z-151103T1500Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
936 PM MST MON NOV 2 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY...

* TIMING...TONIGHT THROUGH EARLY TUESDAY MORNING.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG CROSSWINDS ACROSS INTERSTATE 80 NEAR ARLINGTON
  CREATING DANGEROUS DRIVING CONDITIONS. INCREASED BLOWOVER RISK
  FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
012 
WWUS75 KCYS 030826
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
126 AM MST TUE NOV 3 2015

...STRONG SOUTHWEST WINDS LATE MORNING THROUGH AFTERNOON FOR
NORTHERN CARBON COUNTY...

.WARM TEMPERATURES EXPECTED ONCE AGAIN TODAY WILL ALLOW STRONG
WINDS TO MIX DOWN TO THE SURFACE IN CARBON COUNTY TODAY. THESE
WINDS WILL STAY STRONG THROUGH MID AFTERNOON BEFORE EASING.

WYZ110-030930-
/O.CAN.KCYS.HW.W.0017.000000T0000Z-151103T1500Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
126 AM MST TUE NOV 3 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS ARE NO LONGER EXPECTED TO BE CRITICAL OUT BY ARLINGTON THIS
MORNING. COULD STILL SEE WIND GUSTS TO 50 MPH AT TIMES...BUT THE
OVERALL THREAT HAS DIMINISHED. THUS...THE HIGH WIND WARNING HAS
BEEN CANCELLED.

$$

WYZ104-109-032000-
/O.NEW.KCYS.HW.W.0018.151103T1700Z-151104T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...HANNA
126 AM MST TUE NOV 3 2015

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

* TIMING...10 AM THROUGH 5 PM.

* WINDS...SOUTHWEST 35 TO 40 MPH SUSTAINED WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG CROSSWINDS FOR NORTH TO SOUTH ORIENTEDHIGHWAYS
  CREATING DANGEROUS DRIVING CONDITIONS. INCREASED BLOWOVER RISK
  FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 2, 11:33 AM MST, 1 hour 43 minutes earlier.

Area forecast discussion, Nov 2, 11:33 AM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1133 AM MST MON NOV 2 2015

.UPDATE...
ISSUED AT 1129 AM MST MON NOV 2 2015

GRIDDED FORECAST UPDATE FOR THIS AFTERNOON AS MORE SUNSHINE HAS
LED TO WARMER TEMPERATURES...SO HAVE MASSAGED MAXIMUM TEMPERATURES
UP FOR THIS AFTERNOON. ALSO ADJUSTED DEWPOINTS...WINDS AND CLOUD
COVER BASED ON TRENDS AND THE 12Z NAM AND GFS MODELS. INITIAL
PEEK AT THE HIGH WIND WATCH FOR ARLINGTON FOR TONIGHT AND EARLY
TUESDAY MORNING LOOKS LIKE A SPOT ON CALL BY OUR MIDNIGHT
FORECAST TEAM...AND PARTICULARLY THE MIDNIGHT SHIFT SHORT TERM
FORECASTER...SO WILL TAKE A MORE DETAILED LOOK AT THIS FOR THE
AFTERNOON FORECAST UPDATE.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 330 AM MST MON NOV 2 2015

FORECAST CHALLENGES DEAL WITH WINDS OVER THE NEXT 24 TO 36
HOURS...FOLLOWED BY PRECIP CHANCES/LOCATIONS TUESDAY NIGHT INTO
WEDNESDAY.

CURRENT SURFACE ANALYSIS SHOWING AN ALMOST STATIONARY SURFACE
FRONT ACROSS EASTERN MONTANA...EXTENDING INTO CENTRAL IDAHO INTO
NORTHERN CALIFORNIA THIS MORNING. WATER VAPOR SHOWING AN UPPER
LEVEL SHORTWAVE DIGGING SOUTHEASTWARD INTO THE PACNW THAT IS
HOLDING UP THIS FRONT. DO NOT EXPECT MUCH MOVEMENT OF THIS FRONT
UNTIL THE UPPER SHORTWAVE KICKS OUT TO THE EAST. GETTING SOME
PRETTY GUSTY WINDS THIS MORNING UP BY DOUGLAS AND OUT WEST BY
ARLINGTON. LATEST SOUNDINGS SHOWING WINS JUST OFF THE SURFACE
STILL PRETTY HIGH...ROUGHLY 35KTS UP BY DOUGLAS AND ARLINGTON.

700MB WINDS REALLY RAMP UP THIS EVENING...BACK UP TO 45 TO 50KTS
THIS EVENING ACROSS CARBON COUNTY. CONFIDENCE NOT TOO HIGH THIS
MORNING THAT WE WILL SEE STRONG WINDS OUT THAT WAY. BUT I DO HAVE
RESPECT THESE STRONG WINDS BEING FORECAST ON THE GFS AND NAM.
DECIDED TO ISSUE A HIGH WINDS WATCH FOR THE ARLINGTON AREA THIS
EVENING CORRESPONDING WITH THE STRONGEST WINDS. THEN LET THE DAY
SHIFT TAKE ONE FINAL LOOK AT WINDS. NOT GOING TO BE A LONG TERM
WIND EVENT AS GFS SHOWS 700MB WINDS DROPPING TO 35-40KTS AFTER 12Z
TUESDAY.

FRONT BEGINS TO MOVE SOUTH INTO THE AREA WEDNESDAY LATE MORNING
AND DOWN NEAR THE COLORADO BORDER BY AFTERNOON. 700MB
TEMPERATURES DROP RATHER QUICKLY...DOWN TO -4 TO -6C. COLDER
TEMPERATURES WOULD ENSURE ANY PRECIP THAT FALLS WEDNESDAY
AFTERNOON WOULD BE SNOW ALONG AND WEST OF THE LARAMIE RANGE.
ACROSS THE PANHANDLE...PROBABLY STILL LOOKING AT A COLD RAIN EVENT
AS 850MB TEMPERATURES STILL +8 TO +10C.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 330 AM MST MON NOV 2 2015

AN UNSETTLED WEATHER PATTERN IS EXPECTED TO PREVAIL THROUGH THE END
OF THE WORK WEEK. THE GFS/ECMWF ARE IN GENERAL AGREEMENT WITH LARGE
SCALE TROUGHING ACROSS THE WESTERN AND CENTRAL CONUS ON THU. MODELS
CONTINUE TO SUGGEST A FRAGMENTED UPPER-LEVEL TROUGH...WITH THE BEST
JET DYNAMICS FOCUSED WELL TO THE SOUTH AND EAST. THIS COMBINED WITH
LIMITED MOISTURE SHOULD KEEP PRECIPITATION AMOUNTS LOW...BUT EXPECT
MOST AREAS WILL SEE MINOR SNOWFALL ACCUMULATIONS AS H7 TEMPERATURES
FALL TO BETWEEN -6 AND -8 DEG C POST-FROPA. A SECONDARY DISTURBANCE
WILL DIG SOUTHEAST INTO THE CENTRAL ROCKIES ON FRIDAY...PROVIDING A
REINFORCING SHOT OF COLD AIR BEFORE SHORTWAVE RIDGING PROMOTES SOME
MODERATION IN TEMPERATURES FOR THE WEEKEND. LIGHT RAIN/SNOW SHOWERS
WILL LIKELY ACCOMPANY THAT WAVE AS WELL. THE GENERAL PATTERN SHOULD
FAVOR CONTINUED WINDY CONDITIONS WITH ELEVATED CAG-CPR GRADIENTS IN
THE LOW-LEVELS AND A PERSISTENT RIBBON OF 40+ KNOT FLOW BETWEEN 700
AND 800 MILLIBARS OVER THE PRIMARY WIND CORRIDORS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1043 AM MST MON NOV 2 2015

VFR CONDITIONS THROUGH THE TAF PERIOD. SOUTHWEST WINDS ARE
EXPECTED TO INCREASE OVER THE NEXT FEW HOURS TO THE WEST OF THE
LARAMIE RANGE. GUSTS TO 30 KTS WILL OCCUR AT RWL THROUGH THE
AFTERNOON. THE WINDS WILL COME DOWN AFTER AROUND 00Z. A SCT TO BKN
LAYER OF MID AND HIGH LEVEL CLOUDS WILL PREVAIL THROUGH TUES
MORNING.

&&

.FIRE WEATHER...
ISSUED AT 330 AM MST MON NOV 2 2015

WINDY CONDITIONS WILL CONTINUE TODAY AND PERSIST INTO TUESDAY
AHEAD OF A PACIFIC COLD FRONT SLOWLY MOVING EAST IN THE NORTHERN
ROCKIES. COULD SEE WIND GUSTS CLOSE TO 50 MPH OUT ACROSS CARBON
COUNTY AND AREAS WEST OF THE LARAMIE RANGE.
FORTUNATELY...AFTERNOON HUMIDITIES WILL REMAIN ABOVE CRITICAL
THRESHOLDS...BOTTOMING OUT IN THE MID TO UPPER 20 PERCENT RANGE.
AS THE FRONT MOVES INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY...WE
ARE LOOKING AT FAIRLY WIDESPREAD PRECIP CHANCES AND COLDER
TEMPERATURES. MOUNTAINS SHOULD SEE ACCUMULATING SNOWS WITH
POSSIBLY LOWER LYING AREAS GETTING UP TO AN INCH OF WET SLUSHY

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 9 PM MST THIS EVENING THROUGH TUESDAY
     MORNING FOR WYZ110.

NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...GCC
LONG TERM...CLH
AVIATION...ZF
FIRE WEATHER...GCC
Hazardous weather outlook, Nov 2, 3:56 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
356 AM MST MON NOV 2 2015

WYZ103>106-109>117-031100-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
356 AM MST MON NOV 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST-TO-SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING FROM LATE
TONIGHT THROUGH EARLY TUESDAY. A HIGH WIND WATCH HAS BEEN POSTED
FOR THE ARLINGTON AREA...ALONG INTERSTATE 80 BETWEEN LARAMIE AND
RAWLINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FIRST WIDESPREAD SNOW OF THE SEASON IS POSSIBLE ON WEDNESDAY
AND WEDNESDAY NIGHT. ACCUMULATING SNOWS ARE POSSIBLE ACROSS MUCH
OF SOUTHEAST WYOMING. PLEASE STAY TUNED FOR THE LATEST FORECAST
INFORMATION REGARDING THIS STORM OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
031100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
356 AM MST MON NOV 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FIRST WIDESPREAD SNOW OF THE SEASON IS POSSIBLE ON WEDNESDAY
AND WEDNESDAY NIGHT. ACCUMULATING SNOWS ARE POSSIBLE ACROSS THE
HIGH PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE. PLEASE STAY TUNED FOR THE LATEST FORECAST INFORMATION
REGARDING THIS STORM OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 2:14 AM MSTHigh Wind WatchCYSAlbany, Carbon11 hr

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.